Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2000, 12:25 AM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 12:25 AM CDT (05:25 UTC)
- Expired
- Jun 24, 2000, 1:30 AM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Garfield County, NE, Wheeler County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:40 AM CDT | Thunderstorm Wind | Burwell, NE | Large tree limbs down and roof damaged. |
| Jun 24, 12:55 AM CDT | Hail 0.75 | Ericson, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240526 SVRLBF NEC071-183-240630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1225 AM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA EASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 130 AM CDT * AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ERICSON...OR ABOUT 14 MILES EAST OF BURWELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ERICSON AROUND 1250 AM CDT 5 MILES SOUTH OF BARTLETT AROUND 105 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WESTERN NEBRASKA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:46 PM CDT, 10 hours 39 minutes earlier.
Area forecast discussion, Jun 23, 1:46 PM CDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 146 PM CDT FRI JUN 23 2000 FORECAST CHALLENGE WILL BE POPS THROUGH THE WEEKEND... SOME BIG DIFFERENCES BETWEEN MODELS THROUGH THE WEEKEND.NGM AND ETA DIFFER ON SURFACE FEATURES...WITH AVN SORT OF A BLEND OF THE TWO. APPEARS THE ETA IS ON TRACK WITH SURFACE LOW OVER EASTERN CO COMPARED TO LATEST SURFACE ANALYSIS. NGM WAS TOO WEAK AND DIFFUSE...PUTTING BROAD WEAK LOW OVER ENTIRE STATE. PREFER A BLEND OF ETA AND AVN FOR FORECAST. BOUNDARIES STILL ABOUND. OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTHWEST ACROSS CWA PER VIS SAT PIX. SMALL SHOWERS HAVE POPPED UP IN CUSTER COUNTY ALREADY...ALBEIT SHORT LIVED. WARM FRONT HAS MIGRATED NORTH OF MCK. CU CUT OFF SURFACE HEATING OVER SOUTHWEST ZONES. DRY LINE DOES NOT APPEAR TO HAVE BULGED EAST YET AT ALL. MODIFIED LBF SOUNDING STILL LOOKED CAPPED...BUT POSSIBILITY OF ELEVATED CONVECTION EXISTS AND IS MORE LIKELY SCENARIO. SATURDAY DRY PER ETA FOR MOST OF CWA UNTIL 06Z SUNDAY DESPITE HUGE DAY 2 OUTLOOK. 850 FRONT BY THEN TO SET UP FROM VTN BACK TO SOUTHERN PANHANDLE. LLJ FEEDING NORTHEAST INTO FSD AREA WHICH IS WHERE MAIN FOCUS FOR SATURDAY NIGHT/SUNDAY MORNING CONVECTION WILL BE...BUT SOME MAY MAKE IT INTO ANW ONL AREA. THINK VTN MAY BE LEFT OUT AS THEY ARE IN WEAK NORTH FLOW BY THEN. NORTHEAST ZONES PRIMARY THREAT FOR ANY POPS...BUT WILL COORDINATE AS TIME PERMITS. SUNDAY LOOKS CLOUDY AND COOLER WITH TEMPS IN 70S OVER CWA. LEFT OVER CLOUDINESS FROM MCS WILL DOMINATE NORTHEAST ZONES. EXTENDED...FAST ZONAL FLOW SHIFTS TOWARDS NORTHWEST FLOW AS HUDSON BAY LOW RETROGRADES SOME...PUSHING LOWER HEIGHTS DOWN OVER THE MID PLAINS. SHARP RIDGE OVER WEST COAST/BC SUPPOSED TO SHIFT EAST IN RESPONSE...AND FLATTEN SOME. MONDAY/S PROG LOOKS ACTIVE DESPITE SURFACE HIGH PRESSURE OVER AREA...AS FRONT MAY HANG UP OVER NEBRASKA. A VORT MAX CENTERED OVER EASTERN SOUTH DAKOTA EXTENDS TO NEAR DENVER BY 00Z TUESDAY...WHICH COULD SERVE AS A TRIGGER. MAIN AREA OF CONCERN FOR ANYTHING POTENTIALLY SEVERE WOULD BE NORTHERN ZONES MONDAY THROUGH WEDNESDAY AS LARGE UPPER LOW OVER CANADA CONTINUES TO SPIN OFF PIECES OF ENERGY OVER THE STATES. WEAKER IMPULSES AND LOBES OF VORTICITY LOOK LESS ORGANIZED AT THIS TIME AND DIFFICULT TO NAIL DOWN. TUESDAY MAY BE THE DRY DAY WHILE SLIGHT CHANCE EXISTS FOR WEDNESDAY AGAIN. .LBF...NONE. SLM
In the hours before
Local storm report, Jun 23, 9:27 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
927 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0457 PM 12 SSE STOCKVILLE NE .75 INCH HAIL
06/23/00 FRONTIER
0457 PM 12 SSE STOCKVILLE NE WIND DAMAGE
06/23/00 FRONTIER NUMEROUS LARGE TREE LIMBS
DOWN
WERTSpecial weather statement, Jun 23, 9:28 PM CDT, 2 hours 57 minutes before
NEZ004-022-056-240245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 928 PM CDT FRI JUN 23 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE EASTERN PORTION OF THE NEBRASKA PANHANDLE... SEVERE THUNDERSTORMS HAVE MOVED EASTWARD INTO CENTRAL NEBRASKA SO THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE EASTERN PORTION OF THE PANHANDLE. A FEW WEAK THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE PANHANDLE BUT THESE ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. DDB
Local storm report, Jun 23, 9:50 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
950 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 10 NW ARTHUR NE 1.00 INCH HAIL
06/23/00 ARTHUR
WERTLocal storm report, Jun 23, 10:48 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1048 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 52 SW VALENTINE NE .75 INCH HAIL
06/23/00 CHERRY
0945 PM 20 WSW BROWNLEE NE .75 INCH HAIL
06/23/00 CHERRY
WERTSpecial weather statement, Jun 23, 11:02 PM CDT, 1 hour 23 minutes before
NEZ023-024-035-036-057-058-240430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 PM CDT FRI JUN 23 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF WESTERN NEBRASKA... THE LINE OF THUNDERSTORMS THAT PRODUCED SEVERE WEATHER EARLIER THIS EVENING HAS MOVED EASTWARD. THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR GRANT...HOOKER...ARTHUR...MCPHERSON../.KEITH...AND PERKINS COUNTIES IN WESTERN NEBRASKA. DDB
Special weather statement, Jun 24, 12:24 AM CDT, 1 minute before
NEZ005-006-008-009-025>027-037-038-059-240555- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1224 AM CDT SAT JUN 24 2000 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE THREAT FOR SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE WATCH AREA HAS BEEN CANCELLED. WHILE MORE THUNDERSTORMS ARE ANTICIPATED...THE THUNDERSTORMS WILL BE MOVING INTO A VERY MOIST ATMOSPHERE THAT WILL MAKE POSSIBLE A HIGHER THREAT FOR VERY HEAVY RAIN WITH STORMS WHICH CONTINUE TO DEVELOP. THEREFORE THE SEVERE THUNDERSTORM WATCH NUMBER 488 HAS BEEN CANCELLED FOR CHERRY... BROWN...KEYA PAHA...ROCK...THOMAS...BLAINE...LOUP...CUSTER...LOGAN AND LINCOLN COUNTIES IN WESTERN AND NORTH CENTRAL NEBRASKA. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:39 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| Jun 23, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 23, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| Jun 23, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 23, 11:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.